Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedy for high BP

My blood pressure is 107/72 and pulse of 90. I am lightheaded and dizzy. What can be causing it? I have been on Lisinopril for years and have had no problems with my blood pressure. Seems like my pulse is always high, even in the hundreds and I am not active.
Wed, 16 Sep 2015
Report Abuse
Question is related to
Drug/Medication ,  
Cardiologist 's  Response
Hello!

Thank you for asking on HCM!

I read your question and would explain that your systolic blood pressure is below the normal limits. This means that you have low blood pressure, which is the cause of your symptomatology (dizziness and lightheadedness).

It may be related to lisinopril intake. But other causes (dehydration, chronic anemia, metabolic disorders) should be excluded first.

I recommend consulting with your attending physician for a careful physical examination, a resting ECG and some blood lab tests:

- complete blood count ( for chronic anemia)
- thyroid hormone levels
- cortisol plasma levels
- fasting glucose
- blood electrolytes
- kidney and liver function tests, etc.

An ambulatory 24-48 hours ECG monitoring and a cardiac ultrasound would be necessary to examine better your cardiac function and exclude possible cardiac related causes.

A head up tilt tests is needed to rule in/out possible orthostatic hypotension.

Do you feel difficulty breathing or heart palpitations?

Meanwhile you should carefuly monitor your blood pressure in sitting and standing up position.

If all the above tests result normal, I would recommend reducing the dose of lisinopril or switch into a beta-blocker therapy, to help maintain a normal heart rhythm and blood pressure and avoid tachycardia.

Hope to have been helpful!

Best wishes,

Dr. Iliri
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i am 53 . 5.1 Parents High BP - just the other day i went to the doc . i was told my BP slighlty high . I should take medicine. This has statred...

Recent questions on  Ace inhibitor

doctor1 MD

I am on Lisinopril. I was just wondering if it can cause infertility. My husband and I have been trying to conceive for six months now and still...

doctor1 MD

I have been taking Lexapro 10 mg for 1 month along with Alprazolam0.5 mg as needed for my anxiety, along with these 2 I also take Lisinopril 40mg...

doctor1 MD

my husband is taking Isosobide mn 30 mg he has an defib implant his Bp has been going very high even after the Doc increased his Lisinopril to 40...

doctor1 MD

I have been on lisinopril for a couple of years. (10 mg). About 5 months ago the doctor up it to 20mg. Back in earlier December I started having...

doctor1 MD

Hi, I am 39 years old and recently i have seen fluctuations in my blood pressure values. I have got it checked for a week, they were fluctuating...

doctor1 MD

As part of a workup for moderate hypertension, presently well-controlled by drugs (see below) my bloodwork (which is otherwise normal, along with...

doctor1 MD

Hi sir, mine LVEF is 30% to 35% what food I have to follow